Ask a doctor

1 week post op of Xeomin in the nasal area. It reduced my smile. What treatment would you recommend?

I recently had xeomin injected,I usually only have it injected in my forhead but my doc suggested we also inject it in the nasal area where those happy lines begin,I am only 22 and thought ok lets prevent less lines for the future, so we did and now it has dropped and is effecting my smile. My question is what can i do to get rid of it, or increase it to dissolve faster, i saw my doctor and she suggested heating pads etc.,I am very desperate, it has been a week already.

Doctor Answers (6)

Xeomin to the mouth

+1
Xeomin can cause the smile to be distorted if it is not injected properly or if too much is injected.  Xeomin lasts 3-4 months so your smile will return to normal.  There is nothing to do to make the xeomin go away faster.


New York Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

For a dropped smile due to Xeomin, time will make things better.

+1
Xeomin lasts about 3-4 months on average. Please be assured that your smile will return to normal after a few weeks to months. Injections into bunny lines can be a little tricky because it depends on the size of your nose and the anatomy of your muscles. There is a muscle that is very close to the sides of your nose which help to elevate the lips (levator labii superioris alaeque nasi) which can sometimes be accidentally injected, or Xeomin can travel to that area and affect that muscle.

This side effect is not due to the Xeomin product itself, and can happen with both Botox and Dysport. Results almost always depend on the injector, not the injectable.

I hope this helps!

Andrea Hui, MD
San Francisco Dermatologic Surgeon

Each Patient is Unique!

+1
I am sorry to hear that you have had an undesirable result with Xeomin. Each person responds slightly differently to dose and loaction of each injection. It is important to learn from past injections and keep a record . I am sure that your doctor has a clear record of your injections so that they can learn from this event and avoid similar future problems.
Good news is that in this area, the Xeomin should wear off in a month or so.
Good luck!

Robert M. Freund, MD
New York Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Reduction of smile after treatment of bunny lines.

+1
I am sorry to hear of the problem you had after treatment of your nose with Xeomin.  It sounds as if the muscles which elevate your upper lip when you smile  have been affected by the injection.  Rest assured that this affect should wear off relatively soon.  For future injections your physician will likely adjust the dose and or location of the injection.  Good luck and hang in there!

Brian Biesman, MD
Nashville Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

Xeomin

+1
Hi, Sorry if you are having trouble, but give it a few more weeks, and you will probably be as good as new.  The worst case scenario is a couple months.  Be sure to get a copy of where your were injected and exactly the doses, so modify your future injections.  Good luck, "Dr. Joe"

Joe Gryskiewicz, MD, FACS
Minneapolis Plastic Surgeon
5.0 out of 5 stars 40 reviews

Xeomin in the nasal area

+1
I'm sorry you are having issues with your Xeomin injection.

Unfortunately, there is nothing that can be done to hasten the resolution of the Xeomin.  However, because the dose of Xeomin that is TYPICALLY used to treat nasal lines (bunny lines) is small I would believe your smile should return to normal in a matter of weeks. Having your smile affected by Xeomin injected for bunny lines should be a very rare event, if performed by an experienced injector.

I hope this helps.


   

Timothy R. Miller, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.